The optimum quantity of money in a stochastic economy

Taub, B. (1989) The optimum quantity of money in a stochastic economy. International Economic Review, 30(2), pp. 255-273.

Full text not currently available from Enlighten.


Individuals in a monetary economy face,both economy-wide and individualspecific risks. Friedman's (1969) assertion that the price level should fall at the rate of time preference must be modified when such risks are present. Bewley's (1983) conjecture that the modified deflation should proceed at a rate greater than the rate of time preference is demonstrated to be true in special cases but false in general. Moreover, the indeterminacy of equilibrium Bewley found is eliminated by the inclusion of a transactions demand for money.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Taub, Professor Bart
Authors: Taub, B.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:International Economic Review
Publisher:John Wiley & Sons
ISSN (Online):1468-2354

University Staff: Request a correction | Enlighten Editors: Update this record